Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Total paracompactness and Banach spaces

Author: Francisco Gallego Lupiañez
Journal: Proc. Amer. Math. Soc. 103 (1988), 210-214
MSC: Primary 46B20; Secondary 54D18
MathSciNet review: 938670
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study some problems related to the Corson theorem. In particular we prove that $ {c_0}$ does not fulfil such a theorem; hence this theorem is not valid for all infinite-dimensional Banach spaces. We give also generalizations of Corson's theorem for some infinite-dimensional normed spaces.

References [Enhancements On Off] (What's this?)

  • [1] S. Banach, Théorie des opérations linéaires, 2nd ed., Chelsea, New York, 1978.
  • [2] H. H. Corson, Collections of convex sets which cover a Banach space, Fund. Math. 49 (1961), 143-145. MR 0125430 (23:A2732)
  • [3] H. H. Corson, T. J. McMinn, E. A. Michael, and J. I. Nagata, Bases and local finiteness, Notices Amer. Math. Soc. 6 (1959), 814.
  • [4] D. W. Curtis, Total and absolute paracompactness, Fund. Math. 77 (1973), 277-293. MR 0321005 (47:9538)
  • [5] R. M. Ford, Basis properties in dimension theory, Doctoral Dissertation, Auburn Univ., 1963.
  • [6] R. B. Holmes, Geometrical functional analysis and its applications, Springer-Verlag, New York, 1975. MR 0410335 (53:14085)
  • [7] J. Horwáth, Topological vector spaces and distributions. I, Addison-Wesley, Reading, Mass., 1966.
  • [8] W. Hurewicz and H. Wallman, Dimension theory, 5th ed., Princeton Univ. Press, Princeton, N.J., 1941. MR 0006493 (3:312b)
  • [9] A. Pełczyński, MR 23 # A2732.
  • [10] H. Toruńczyk, Smooth partitions of unity on some nonseparable Banach spaces, Studia Math. 46 (1973), 43-51. MR 0339255 (49:4016)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 54D18

Retrieve articles in all journals with MSC: 46B20, 54D18

Additional Information

Keywords: Open basis, locally finite covering, Banach spaces, bounded convex sets, normed spaces, total paracompactness
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society